MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670170
Medical Device Problem Codes Deflation Problem (1149); Failure to Deflate (4060)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuff on the trach was very difficult to deflate.The issue was discovered by the caretakers while trying to deflate the cuff.They changed the trach to a backup device they had.There has been no report of observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
One device was received for investigation.The device was visually inspected and functionally tested.The balloon did inflate and deflate without problems, therefore the reported problem was not confirmed.Based on the analysis performed on the sample provided and the reported by the customer, it was not possible to determine a root cause since the device worked as intended.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16482895
Report Number3012307300-2023-02006
Device Sequence Number5063873
Product Code JOH
UDI-Device Identifier15021312006056
UDI-Public15021312006056
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670170
Device Catalogue Number670170
Device Lot Number4267576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown